I've had type 2 diabetes since 2001. Metformin has worked for me all these years, and I've been lucky. However, I'm having a lot of problems with compliance, and my diabetes decided to yell at me. Last A1C was 9.5, and my doctor decided it was time for me to try something new so she prescribed Victoza.
I haven't started using yet because I'm getting rid of a nasty stomach bug, but I've been to the nurse who taught me how to inject. That's not an issue for me, I'm not afraid of needles. But I am interesting in learning about personal experiences with Victoza.
Is the nausea that bad? What other side effects will I probably experience? Is it better to take it in the morning or at night?
Any input will be appreciated. :)
I can only tell you what worked for me. I had nausea at the beginning for about 3 weeks. I got a Rx of an anti-nausea drug to take when it was real bad. I also had extreme fatigue--I was taking naps, going to bed early, and only doing what I had to do --again for about 3 weeks. I experimented with different times to take Victoza. I found I had the worst side effects starting about 8 hours after taking it. So for me, taking it first thing in the morning was the best. That way I could work and then I felt lousy in the evening and I just went to bed. I also had very bad constipation that nothing would help--that went away after 8 months. The biggest thing I learned from my endo was I didn't have to increase my dose to 1.2 after only a week. He had me wait until most of my side effects were gone. So I stayed on .6 about 8 weeks. I can only say give it time for your body to get used to the drug.
I think I had every side effect you could have except vomiting. I felt like I had the flu, nauseous, really tired, burping, achy all over, headache, etc. That was after taking 1.2 for 2 days. Stopped for 3 days till I felt better then did .6 for most of the rest of the week. Still made me a bit nauseous and burping but not quite as bad. I was taking the shot around 3pm but tonite waited till 10p so hopefully I'll sleep through the worst of it.
I also just started Victoza 3 weeks ago, and started on insulin (Lantus pen) at the same time. I was nauseous for the first day, had no appetite for the first week, and had some dizziness / light-headedness and was just sort of out of it, unable to concentrate. I was fine by the end of the first week and so moved up to 1.2. The nausea and dizziness came back for a day or two. It's now been 3 weeks and I feel fine, but sadly the appetite suppressant effect has worn off too.
I take it at 9pm because that's when I'm most likely to stick with it and not forget. After reading a few other posts in this forum I'm thinking maybe I should switch to taking it in the morning, to help curb my appetite in the afternoon and evening.